MAUDE Adverse Event Report: ABBOTT MEDICAL MASTERS SERIES HEMODYNAMIC PLUS VALVE; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL MASTERS SERIES HEMODYNAMIC PLUS VALVE; HEART-VALVE, MECHANICAL
Catalog Number 19AHPJ-505
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/26/2023
Type of Reportable Event Death
Event or Problem Description
It was reported that on (b)(6) 2023, a 21mm epic plus supra was implanted in a patient.On (b)(6) 2023, the device was explanted due to a paravalvular leak of 8 mmhg and average gradient of 35 mmhg.A 19mm sjm masters series hemodynamic plus valve was implanted as a replacement.Post implant, it was reported that the patient passed away.The cause and date of the death is unknown.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
 
Additional Manufacturer Narrative
B2 - date of death is estimated.An event of death post valve replacement was reported.Information from the field indicated that the reason for the explant and valve replacement was an elevated mean transvalvular gradient of 35 mmhg and a paravalvular leak.Based on the information received, the cause of death could not conclusively be determined but is most likely procedure related.There is no indication of a product quality issue with regards to manufacture, design, or labeling.

Brand Name
MASTERS SERIES HEMODYNAMIC PLUS VALVE
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL PUERTO RICO, INC. REG#2648612
20 b st caguas west park
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key18013991
Report Number2135147-2023-04703
Device Sequence Number12649485
Product Code LWQ
UDI-Device Identifier05414734005883
UDI-Public05414734005883
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number19AHPJ-505
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/04/2023
Supplement Date Received by Manufacturer12/07/2023
Initial Report FDA Received Date10/26/2023
Supplement Report FDA Received Date12/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Death;
Patient Age67 YR
Patient SexFemale